MAUDE Adverse Event Report: DEPUY MITEK LLC US 1.1 MM TROCAR TIP GUIDEWIRE; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE

DEPUY MITEK LLC US 1.1 MM TROCAR TIP GUIDEWIRE; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Model Number 232300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient identifier: (b)(6).Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during an anterior cruciate ligament procedure on (b)(6) 2021, it was observed that the 1.1mm sterile guidewire off the acl acc disposables kit device snapped while removing the screwdriver from the tibia where a milagro advance device was implanted.The wire was found through x- ray and was removed which caused a delay of 20 minutes delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device has been returned and is currently pending evaluation.Once the evaluation has been completed, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 correction narrative: d1, d2a, d3: the brand name, common device name, catalog and udi have been updated to reflect the correct information.Therefore, udi: (b)(4).Incomplete the lot number was unknown.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that during an anterior cruciate ligament the 1.1mm sterile guidewire snapped while removing the screwdriver from the tibia.A milagro advance was implanted.The kwire was off the acl disposable kit.X ray was called to find the kwire and remove, 20 minutes delay reported.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received provided by customer.The observations revealed that the guide wire was broken.Two parts of the device was received.Under magnification, the distal part was bent, and some scratches were identified.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.No further procedural details were provided that could determine a root cause for the reported failure.Product evaluation of the returned device indicates that the guide wire could have being jammed during the insertion of the screw over the wire, this would cause that the force applied to deform the guide and then broke.As per ifu- 110817, follow the instructions to pull back the guide wire and avoid any damage, inspect for damage prior to use.Replace a damaged, worn, or bent instrument.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
1.1 MM TROCAR TIP GUIDEWIRE
Common Device Name
ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11976106
Report Number1221934-2021-01830
Device Sequence Number3661044
Product Code LXH
UDI-Device Identifier10886705011117
UDI-Public10886705011117
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number232300
Device Catalogue Number214015
Device Lot Number7L40371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer06/30/2021
06/22/2021
07/22/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/14/2021
07/16/2021
07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1